Alert archive / New York / Flash Flood Warnings in 2015

Flash Flood Warning 10, NWS Binghamton, NY

June 14, 2015Broome County, Chenango County, Delaware County, New York

NWS Binghamton, NY issued this flash flood warning at Jun 14, 2015, 10:10 PM EDT for Broome County, Chenango County, Delaware County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2015, 10:10 PM EDT (02:10 UTC)
Expired
Jun 15, 2015, 4:15 AM EDT
In force
6 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

Counties Broome County, NY, Chenango County, NY, Delaware County, NY

The radar

The Binghamton radar (KBGM), 60 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 2.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2015-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2015-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2145 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

690 
WGUS51 KBGM 150210
FFWBGM
NYC007-017-025-150815-
/O.NEW.KBGM.FF.W.0010.150615T0210Z-150615T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1010 PM EDT SUN JUN 14 2015

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DELAWARE COUNTY IN CENTRAL NEW YORK...
  SOUTHEASTERN CHENANGO COUNTY IN CENTRAL NEW YORK...
  SOUTHEASTERN BROOME COUNTY IN CENTRAL NEW YORK...

* UNTIL 415 AM EDT MONDAY. 

* AT 1008 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
  WARNED AREA. EXPECT THE HEAVY RAIN TO CONTINUE THROUGH MIDNIGHT.
  BETWEEN 2 AND 4 INCHES OF RAIN IS EXPECTED. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WALTON...DELHI...DEPOSIT...SIDNEY...SANFORD...COLCHESTER...
  BAINBRIDGE...ANDES...AFTON...SIDNEY CENTER...HARPURSVILLE...
  NINEVEH...EAST BRANCH...BOVINA CENTER...HARVARD...CORBETT...
  DOWNSVILLE...HAMDEN...MASONVILLE AND BEERSTON.

FLASH FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS NOT LONG AFTER THE HEAVY RAIN
BEGINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4201 7478 4196 7490 4199 7534 4200 7536
      4201 7564 4216 7560 4218 7565 4231 7564
      4232 7536 4231 7534 4234 7473

$$

DJN
2 follow-up statements
398 
WGUS71 KBGM 150349
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1149 PM EDT SUN JUN 14 2015

NYC007-017-025-150815-
/O.CON.KBGM.FF.W.0010.000000T0000Z-150615T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE NY-CHENANGO NY-BROOME NY-
1149 PM EDT SUN JUN 14 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM EDT MONDAY
FOR DELAWARE...SOUTHEASTERN CHENANGO AND SOUTHEASTERN
BROOME COUNTIES...

AT 1146 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN WAS MOVING INTO
EASTERN DELAWARE COUNTY. THE RAIN WILL TRACK EAST OF DELAWARE COUNTY
BY 1 AM. UP TO TWO INCHES OF RAIN HAS ALREADY FALLEN IN THE
WARNED AREA. FLASH FLOODING IS STILL EXPECTED AS ANOTHER BATCH OF RAIN MOVES
INTO THE WARNED AREA BETWEEN MIDNIGHT AND 1 AM. 

SOME LOCATIONS THAT WILL LIKELY EXPERIENCE FLOODING INCLUDE...
WALTON...DELHI...DEPOSIT...SIDNEY...SANFORD...COLCHESTER...
BAINBRIDGE...ANDES...AFTON...SIDNEY CENTER...HARPURSVILLE...
NINEVEH...EAST BRANCH...BOVINA CENTER...HARVARD...CORBETT...
DOWNSVILLE...HAMDEN...MASONVILLE AND BEERSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4201 7478 4196 7490 4199 7534 4200 7536
      4201 7564 4216 7560 4218 7565 4231 7564
      4232 7536 4231 7534 4234 7473

$$

DJN
239 
WGUS71 KBGM 150757
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
357 AM EDT MON JUN 15 2015

NYC007-017-025-150806-
/O.CAN.KBGM.FF.W.0010.000000T0000Z-150615T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE NY-CHENANGO NY-BROOME NY-
357 AM EDT MON JUN 15 2015

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN DELAWARE...SOUTHEASTERN
CHENANGO AND SOUTHEASTERN BROOME COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...EVEN WITH LIGHT TO MODERATE SHOWERS 
CONTINUING AT TIMES EARLY THIS MORNING FLOODING IS NO LONGER 
EXPECTED TO POSE A THREAT.

LAT...LON 4201 7478 4196 7490 4199 7534 4200 7536
      4201 7564 4216 7560 4218 7565 4231 7564
      4232 7536 4231 7534 4234 7473

$$

ABS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 8:13 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 14, 8:13 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
813 PM EDT SUN JUN 14 2015

.SYNOPSIS...
A WARM FRONT WILL SLOWLY MOVE NORTHEAST INTO OUR AREA THIS
AFTERNOON...AND BECOME STATIONARY OVER THE REGION THROUGH
TUESDAY. SHOWERS AND THUNDERSTORMS WILL BE LIKELY THROUGH TUESDAY.
HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
800 PM UPDATE...

SHORT TERM FORECAST IN GREAT SHAPE, WE WERE WELL SET UP BY THE
DAYSHIFT. AS EXPECTED WE HAVE INCREMENTALLY EXPANDED THE FLASH
FLOOD WATCH NOW TO INCLUDE ALL OF NEPA, ALONG WITH MOST OF NY
STATE OUTSIDE OF THE FAR NORTH. THE HEAVIEST STRIPE OF RAIN HAS
FALLEN FROM YATES/STEUBEN COUNTIES SOUTHEAST THROUGH WATKINS GLEN
AND NEWFIELD NY. THIS HEAVIER AXIS OF RAIN CONTINUES TOWARD
GREATER BINGHAMTON WITH REPORTS OF FLOODING IN THE AREA. THE
CONCERN IS AS ONE AREA OF RAIN TRIES TO EXIT, IT WILL CONTINUE TO
FILL BACK IN ON THE WESTERN EDGE AND EVENTUALLY CONNECT TOWARD
THE NEXT AREA OF RAIN MOVING NITO WESTERN NY. THE WHOLE WATCH AREA
IS OF CONCERN BUT THE AREAS THAT HAVE ALREADY BEEN IMPACTED
GREATLY THIS EVENING, HAVE OUR UTTMOST EYE. MAIN AREA OF RAIN
PULLS OUT TOWARD 10Z BUT GIVEN THE AMOUNT OF RAIN, IT WILL TAKE
AWHILE FOR EVERYTHING TO CALM DOWN. PICTURES OF THE FLOODING CAN
BE FOUND ON OUR TWITTER AND FACEBOOK PAGES.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
245 PM EDT UPDATE..
CONVECTION FROM SUNDAY NIGHT WILL BE DRIFTING OFF TO THE EAST AND
ACTIVITY SHOULD BE WINDING DOWN BY MONDAY EVENING. FOR THE MOST PART
MONDAY AFTERNOON SHOULD STILL BE RELATIVELY DRY... INSTABILITY WILL
BE PRESENT DURING THE AFTERNOON.. THUS WE COULD SEE THUNDERSTORMS
DURING THE AFTERNOON. BY LATE MONDAY NIGHT WE TRANSITION INTO A
QUASI-ZONAL FLOW ALOFT AND THEN MONDAY NIGHT/TUESDAY THE FORECAST
BECOMES MESSY. THERE ARE HINTS AT A RESIDUAL MCS MOVING ACROSS THE
CWA AND SLOWLY MOVING ACROSS THE AREA TUES AFTERNOON. HIGH PRESSURE
IS EXPECTED TO BUILD OVER THE REGION ON WED... AND IT APPEARS IT MAY
BE THE ONLY DRY DAY THIS WEEK.

NOTHING UNUSUAL ASSOCIATED WITH TEMPERATURES FOR THIS TIME OF
YEAR.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
ACTIVE PATTERN CONTINUES WEDNESDAY NIGHT AND THURSDAY WITH CLUSTERS
OF SHOWERS AND THUNDERSTORMS LIKELY DURING THAT PERIOD IN
ASSOCIATION WITH A SLOWLY-MOVING EAST-WEST ORIENTED FRONTAL
SYSTEM OVER THE NORTHERN MID-ATLANTIC. LONGER RANGE MODELS ARE IN
SOME AGREEMENT INDICATING THAT SOME SLIGHTLY DRY AND COOLER AIR
MAY BUILD IN FOR FRIDAY INTO SATURDAY AND HAVE LOWERED POPS DURING
THAT PERIOD. UNSETTLED WEATHER LIKELY TO RETURN BY SUNDAY INTO
EARLY NEXT WEEK. TEMPERATURES WILL AVERAGE AT LEAST A FEW DEGREES
ABOVE NORMAL THROUGH THE PERIOD WITH BIGGEST POSITIVE DEPARTURES
AT NIGHT.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
MVFR VSBYS AND CIGS IN AREAS OF RAIN THROUGH 10Z. MVFR FOG
POSSIBLE AFTER THAT. IFR VSBYS POSSIBLE IN THE HEAVIEST RAINS
THROUGH 06Z. WE INDICATED THE LOWER CONDITIONS WITH TEMPO GROUPS.

CIGS LOWERING WITH TIME OVERNIGHT TO FUEL ALT MVFR OR EVEN IFR.
WINDS VARIABLE OR LIGHT SOUTHEAST TO SOUTH THROUGH THE
PERIOD...VEERING LIGHT SW LATE TONIGHT TO WEST MON AM.

.OUTLOOK...

MON-TUE...POSSIBLE RESTRICTIONS IN SHRA AND TSRA.

TUE NGT-WED...VFR EXCEPT FOR MORNING VALLEY FOG ESPECIALLY KELM.

WED NGT-FRI...CHANCE OF SHRA-TSRA AND ASSOCIATED RESTRICTIONS.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR PAZ038>040-043-044-
     047-048-072.
NY...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR NYZ015>017-022>025-
     044>046-055>057-062.

&&

SYNOPSIS...KAH
NEAR TERM...HEDEN
SHORT TERM...KAH
LONG TERM...JAB/MSE
AVIATION...HEDEN/JML
Hazardous weather outlook, Jun 14, 3:28 PM EDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
328 PM EDT SUN JUN 14 2015

NYZ015>017-022-151930-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-
328 PM EDT SUN JUN 14 2015

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ009-018-023>025-036-037-044>046-055>057-062-PAZ038>040-043-044-
047-048-072-151930-
NORTHERN ONEIDA-ONONDAGA-SCHUYLER-CHEMUNG-TOMPKINS-MADISON-
SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
328 PM EDT SUN JUN 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A WARM FRONT TODAY AND
CONTINUE TO DEVELOP THROUGH MONDAY MORNING. THE ATMOSPHERE IS
EXTREMELY MOIST... AND LOCATIONS WHERE REPEATED RAIN SHOWERS
OCCUR... LOCALIZED FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 14, 8:14 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
814 PM EDT SUN JUN 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HEAVY RAIN       CAYUGA HEIGHTS          42.47N  76.48W
06/14/2015  M1.65 INCH       TOMPKINS           NY   TRAINED SPOTTER

&&

EMG
Local storm report, Jun 14, 8:21 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
821 PM EDT SUN JUN 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HEAVY RAIN       NEWFIELD                42.37N  76.58W
06/14/2015  M4.10 INCH       TOMPKINS           NY   FACEBOOK

&&

EMG
Local storm report, Jun 14, 8:49 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
849 PM EDT SUN JUN 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     FLASH FLOOD      JENKSVILLE              42.27N  76.25W
06/14/2015                   TIOGA              NY   911 CALL CENTER

            BRIDGE WASHED OUT ON WEST CREEK RD. NUMEROUS OTHER
            BRIDGES WASHED OUT OR COVERED WITH WATER FROM NORTH
            SPENCER TO CANDOR TO NEWARK VALLEY.

&&

EMG
Local storm report, Jun 14, 9:10 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
910 PM EDT SUN JUN 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     FLASH FLOOD      TYRONE                  42.42N  77.07W
06/14/2015                   SCHUYLER           NY   EMERGENCY MNGR

            10 HOMES WERE DAMAGED BY FLOOD WATERS. AT LEAST A DOZEN
            PEOPLE HAVE BEEN EVACUATED.

&&

DJN
Local storm report, Jun 14, 9:15 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
915 PM EDT SUN JUN 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     FLASH FLOOD      NEWARK VALLEY           42.22N  76.19W
06/14/2015                   TIOGA              NY   DEPT OF HIGHWAYS

            WATER FLOODING ACROSS RT 38 AT ROCK ST. SEVERAL POINTS
            EAST OF THE VILLAGE HAVE WATER OVER ROADWAYS AND
            WASHOUTS.

&&

EMG
Local storm report, Jun 14, 9:47 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
947 PM EDT SUN JUN 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      1 SSW MAINE             42.19N  76.07W
06/14/2015                   BROOME             NY   EMERGENCY MNGR

            DAUGHERTY RD. HAS A WASHOUT. ALSO NEWARK VALLEY-MAINE
            RD.HAS DAMAGE.

&&

EMG

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 10:11 PM EDTSpecial Weather StatementBGMCayuga, Onondaga79 min
Jun 14, 11:21 PM EDTSpecial Weather StatementBGMSullivan84 min
Jun 14, 11:36 PM EDTSpecial Weather StatementBGMOneida, Onondaga84 min
Jun 15, 2:48 PM EDTFlash Flood WatchBGMBroome, Cayuga, Chemung, Chenango, Cortland, Delaware and 9 more24 hr

Nearby

Flash Flood Warnings in New York, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.